You are right, I totally forgot about the other dr giving you the boot. Sorry. Well, like you say for now sort of ride it out with this guy and see where it goes. Use your pharmacist on checking any new meds given to you by him. Now, I really wonder if the nurse even talked to the dr about your patches and I now wonder if she offered her words of wisdom on her own about cutting the patch in half. I do hope you will address this on the next appt with your dr. If she did not speak with him, then he needs to know what kind of medical advice she is passing out to his patients. Please take your printout from the pharmacy with you to the next appt. Old bat she may cause someones death if she is practicing medicine on her own.
Yes, you are right about the referral thing. But, now I have not ever heard of needing a referral for a internist before. My PCP is an internist and when I switched to her I did not need a referral. But, I also know you needed to see a dr now, not next month. Maybe now that you are established with him it may get better who knows. Don't forget to remind him you have less 25mcg patches than the 50's or do I have it backwards? I do know too, that your dr can have you change your patch every 48 hours instead of 72 if he is willing to do this. Alot of people only get 48 hours worth of relief. I know when I was on Fentanyl patches my first 2 days were good, but the third day was rough and by the time I could change the patch I almost felt like I was going into withdrawals. So, I do suggest being honest and tell him how long they are lasting, if you are only getting 48 hours of relief and maybe, just maybe he will switch them to 48 hours. Problem we run into is drs are under educated in pain medication.
Give your Baclofen some time. It primarily prescribed for patients with MS, because it is not only a muscle relaxer but works on spasticity too. After taking a fall here at home my old pain dr put me on Baclofen for 30 days because I had such severe spasms and after the 30 days I went back to my Zannaflex. It really helped me and yes you do have to be tapered off of it. You may think you aren't having spasms but I bet you are. They can really cause some pain thats for sure.
Who knows, this guy may end up referring you to a pain mgt dr if he see's you are not getting better. You are right, you don't need it to look like you are dr shopping.
Hope your meds will kick in & start working...Susie